Alert archive / Arizona / High Wind Warnings in 2023

High Wind Warning 2, NWS Flagstaff, AZ

February 20, 20234 counties in Arizona

NWS Flagstaff, AZ issued this high wind warning at Feb 20, 2023, 2:46 AM MST for 4 counties in Arizona. It took effect at Feb 21, 2023, 9:00 PM MST. It was in force for 20 hr. 57 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2023, 2:46 AM MST (09:46 UTC)
In effect from
Feb 21, 2023, 9:00 PM MST
Expired
Feb 22, 2023, 5:00 PM MST
In force
20 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:16 PM MSTNON-TSTM WND GST 603 N Doney Park, AZMESONET STATION JE128 2.5 N DONEY PARK (JE-FULLER).
Feb 21, 11:53 PM MSTNON-TSTM WND GST 738 Wnw Greer, AZMESONET STATION AZT18 SR-260 @ MP-378.
Feb 22, 12:19 AM MSTNON-TSTM WND GST 694 N House Rock, AZMESONET STATION QFSA3 FOUR SPRINGS W. VERMILLION CLIFFS.
Feb 22, 12:43 AM MSTNON-TSTM WND GST 781 W Two Guns, AZMESONET STATION AZT09 I-40 @ TWO GUNS MM 230.
Feb 22, 1:35 AM MSTNON-TSTM WND GST 613 Nnw Williams, AZAWOS STATION KCMR WILLIAMS AIRPORT.
Feb 22, 3:03 AM MSTNON-TSTM WND GST 585 Nnw Aripine, AZMESONET STATION AZT10 HWY 277 - 377 INTERSECTION.
Feb 22, 3:15 AM MSTNON-TSTM WND GST 593 Ne Show Low, AZAWOS STATION KSOW SHOW LOW AIRPORT.
Feb 22, 3:22 AM MSTNON-TSTM WND GST 68Flagstaff Airport, AZCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM FLAGSTAFF AIRPORT. REPORTED AT FLAGSTAFF PULLIAM AIRPORT POWER OUTAGES REPORTED IN FLAGSTAFF, DONEY PARK, BELLEMONT, MOUNTAINAIRE.
Feb 22, 3:22 AM MSTNON-TSTM WND GST 68Flagstaff Airport, AZCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM FLAGSTAFF AIRPORT. REPORTED AT FLAGSTAFF PULLIAM AIRPORT POWER OUTAGES REPORTED IN FLAGSTAFF, DONEY PARK, BELLEMONT, MOUNTAINAIRE AND MUNDS PARK.
Feb 22, 3:22 AM MSTNON-TSTM WND GST 68Flagstaff Airport, AZREPORTED AT FLAGSTAFF PULLIAM AIRPORT.
Feb 22, 3:23 AM MSTNON-TSTM WND GST 581 S Window Rock, AZASOS STATION KRQE WINDOW ROCK AIRPORT.
Feb 22, 3:35 AM MSTNON-TSTM WND GST 58Taylor, AZAWOS STATION KTYL TAYLOR AIRPORT.
Feb 22, 3:35 AM MSTNON-TSTM WND GST 58Taylor, AZMESONET STATION KTYL TAYLOR AIRPORT.
Feb 22, 4:00 AM MSTNON-TSTM WND DMG1 Ne Chino Valley, AZSHED BLOWN OVER, SHINGLES MISSING/MINOR ROOF DAMAGE, AND TREES DOWN FROM STRONG WINDS.
Feb 22, 4:15 AM MSTNON-TSTM WND GST 582 W Springerville, AZAWOS STATION KJTC SPRINGERVILLE AIRPORT.
Feb 22, 4:23 AM MSTNON-TSTM WND GST 605 Wsw Williams, AZMESONET STATION AZT04 I-40 @ PINE SPRINGS MM 159.
Feb 22, 4:27 AM MSTNON-TSTM WND GST 591 Wnw Downtown Flagstaf, AZMESONET STATION GW0069 FLAGSTAFF.
Feb 22, 4:30 AM MSTNON-TSTM WND DMG1 Nnw Prescott Courthou, AZPRESCOTT HIGH SCHOOL LARGE ATHLETIC SCOREBOARD WAS DAMAGED BY STRONG WINDS, BENDING IT IN HALF.
Feb 22, 4:55 AM MSTNON-TSTM WND GST 631 Nne Prescott Airport, AZCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NNE PRESCOTT AIRPORT. REPORTED AT PRESCOTT RGNL - ERNEST A LOVE FLD POWER OUTAGES REPORTED IN PRESCOTT, CHINO VALLEY, MAYER AND DEWEY.
Feb 22, 4:55 AM MSTNON-TSTM WND GST 631 Nne Prescott Airport, AZREPORTED AT PRESCOTT RGNL - ERNEST A LOVE FLD.
Feb 22, 4:56 AM MSTNON-TSTM WND GST 641 Ene Prescott Airport, AZASOS STATION KPRC PRESCOTT AIRPORT POWER OUTAGES IN PRESCOTT, CHINO VALLEY, MAYER AND DEWEY.
Feb 22, 5:00 AM MSTNON-TSTM WND DMG4 Ssw Prescott Airport, AZPOWER POLE BLOWN DOWN.
Feb 22, 5:00 AM MSTNON-TSTM WND DMGKachina Village, AZTWO LARGE PINE TREES BLOWN DOWN AND UPROOTED, CRUSHING A SMALL STRUCTURE. (CHICKEN COOP) TIME OF EVENT IS ESTIMATED.
Feb 22, 5:05 AM MSTNON-TSTM WND GST 701 W Happy Jack, AZMESONET STATION FW9992 HAPPY JACK.
Feb 22, 5:09 AM MSTNON-TSTM WND GST 676 Nne Iron Springs, AZMESONET STATION FW7304 PRESCOTT.
Feb 22, 5:14 AM MSTNON-TSTM WND GST 741 Sse Flagstaff Airport, AZASOS STATION KFLG FLAGSTAFF AIRPORT POWER OUTAGES IN FLAGSTAFF, DONEY PARK, MUNDS PARK, MOUNTAINAIRE AND BELLEMONT.
Feb 22, 5:24 AM MSTNON-TSTM WND GST 679 S Pinedale, AZMESONET STATION QLCA3 LIMESTONE CANYON.
Feb 22, 5:30 AM MSTNON-TSTM WND DMG1 Wsw Downtown Flagstaf, AZDOWNED TREE BRANCHES. SIZE OF BRANCHES NOT GIVEN.
Feb 22, 5:43 AM MSTNON-TSTM WND GST 635 S Fort Valley, AZMESONET STATION AZT05 I-40 @ A1 MTN MM 191.
Feb 22, 5:48 AM MSTNON-TSTM WND GST 727 Sse Crown King, AZMESONET STATION QHBA3 HUMBUG CREEK.
Feb 22, 5:54 AM MSTNON-TSTM WND GST 637 E Mountainaire, AZMESONET STATION GW0052 FLAGSTAFF.
Feb 22, 6:45 AM MSTNON-TSTM WND DMGKachina Village, AZADDITIONAL INFORMATION FOR PREVIOUS NON-TSTM WND DMG REPORT FROM KACHINA VILLAGE. TWO LARGE PINE TREES BLOWN DOWN AND UPROOTED, CRUSHING A SMALL STRUCTURE. (CHICKEN COOP) DIAMETER AT BREAST HEIGHT OF 22 INCHES. TREE TOPS NEAR 18 INCH DIAMETER. APPROXIMATELY 65
Feb 22, 8:00 AM MSTSNOW 3.52 E Downtown Flagstaff, AZESTIMATED DURATION.
Feb 22, 8:00 AM MSTSNOW 5.42 N Flagstaff Airport, AZ
Feb 22, 11:45 AM MSTSNOW 4.5Pinetop-Lakeside, AZESTIMATED DURATION.
Feb 22, 12:00 PM MSTSNOW 4.51 Nne Flagstaff Airport, AZ
Feb 22, 12:00 PM MSTSNOW 612 Wsw Seligman, AZESTIMATED DURATION.
Feb 22, 12:00 PM MSTSNOW 65 Wnw Vernon, AZESTIMATED DURATION.
Feb 22, 12:00 PM MSTSNOW 72 N Downtown Flagstaff, AZ
Feb 22, 12:50 PM MSTSNOW 3.91 Sw South Rim Visitors, AZESTIMATED DURATION.
Feb 22, 1:00 PM MSTSNOW 4.51 Nne Downtown Flagstaf, AZESTIMATED DURATION.
Feb 22, 1:00 PM MSTSNOW 7.23 Nw Vernon, AZIN ADDITION TO THIS MEASUREMENT, DRIFTING MEASUREMENTS WERE NEAR 15 INCHES WITH LIGHTER AREAS NEAR 2 INCHES.
Feb 22, 1:50 PM MSTNON-TSTM WND DMGMountainaire, AZDOWNED TREES. NO ESTIMATE ON TREE SIZE.
Feb 22, 1:55 PM MSTSNOW 83 Wnw Pinetop-Lakeside, AZESTIMATED DURATION.
Feb 22, 2:00 PM MSTSNOW 2.51 Wnw Munds Park, AZESTIMATED DURATION.
Feb 22, 2:00 PM MSTSNOW 32 Se Heber-Overgaard, AZESTIMATED DURATION. DRIFTS REPORTED AT 5 TO 12 INCHES.
Feb 22, 2:00 PM MSTSNOW 6Kachina Village, AZESTIMATED DURATION.
Feb 22, 2:05 PM MSTSNOW 5.5Mountainaire, AZESTIMATED DURATION.
Feb 22, 2:15 PM MSTSNOW 1.52 Sw Concho, AZESTIMATED DURATION.
Feb 22, 3:00 PM MSTSNOW 103 Nw Mcnary, AZESTIMATED DURATION. DRIFTS REPORTED AT 2 TO 2.5 FEET.
Feb 22, 3:15 PM MSTSNOW 6.12 Nnw Cosnino, AZESTIMATED DURATION.
Feb 22, 3:30 PM MSTSNOW 9.12 Sw Downtown Flagstaff, AZESTIMATED DURATION.
Feb 22, 4:00 PM MSTSNOW 82 Nne Flagstaff Airport, AZ
Feb 22, 4:00 PM MSTSNOW 123 Nnw Mcnary, AZ
Feb 22, 4:40 PM MSTSNOW 6.82 Ne Downtown Flagstaff, AZESTIMATED DURATION.
Feb 22, 5:00 PM MSTNON-TSTM WND DMG1 Ene Prescott Courthou, AZA GOOD SIZED PINE TREE FELL ON A HOUSE ON PINE STREET IN PRESCOTT. NO INJURIES. ESTIMATED WIND GUST 63 MPH.
Feb 22, 5:00 PM MSTSNOW 131 E Forest Lakes, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2023-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2023-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS75 KFGZ 200946
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
246 AM MST Mon Feb 20 2023

AZZ005-009-010-012>014-037-040-210015-
/O.UPG.KFGZ.HW.A.0001.230222T0300Z-230223T0000Z/
/O.NEW.KFGZ.HW.W.0002.230222T0300Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
246 AM MST Mon Feb 20 2023 /246 AM MST Mon Feb 20 2023/

...HIGH WIND WARNING IN EFFECT FROM 8 PM TUESDAY TO 5 PM MST
WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts of 60 to 70 mph.

* WHERE...Lower elevations of central and northern Arizona.

* WHEN...From 8 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Some areas of light snow will develop
  behind a cold front passage on Wednesday, causing areas of
  blowing snow and poor visibility..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
5 follow-up statements
628 
WWUS75 KFGZ 202109
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
209 PM MST Mon Feb 20 2023

AZZ005-009-010-012>014-037-040-211400-
/O.EXT.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
209 PM MST Mon Feb 20 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM TUESDAY TO 5 PM MST
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts from 60 to 70 
  mph expected. Local gusts up to 75 mph possible.

* WHERE...Lower elevations of central and northern Arizona..

* WHEN...From 9 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Light snow will develop behind a cold 
  front passage on Wednesday, causing areas of blowing snow and 
  poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
951 
WWUS75 KFGZ 210956
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
256 AM MST Tue Feb 21 2023

AZZ005-009-010-012>014-037-040-212300-
/O.CON.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
256 AM MST Tue Feb 21 2023 /256 AM MST Tue Feb 21 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 
  mph expected. Local gusts up to 75 mph possible.

* WHERE...Lower elevations of central and northern Arizona.

* WHEN...From 9 PM this evening to 5 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front 
  on Wednesday, causing areas of blowing snow and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ018-212300-
/O.NEW.KFGZ.WI.Y.0001.230222T0900Z-230223T0600Z/
Northern Gila County-
Including the cities of Payson, Strawberry, and Young
256 AM MST Tue Feb 21 2023

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected.

* WHERE...Lower elevations of Gila County.

* WHEN...From 2 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front
  on Wednesday, causing areas of blowing snow and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
645 
WWUS75 KFGZ 212038
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
138 PM MST Tue Feb 21 2023

AZZ005-009-010-012>014-037-040-221400-
/O.CON.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
138 PM MST Tue Feb 21 2023 /138 PM MST Tue Feb 21 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 
  mph expected. Local gusts up to 75 mph possible.

* WHERE...Lower elevations of central and northern Arizona.

* WHEN...From 9 PM this evening to 5 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front
  on Wednesday, causing areas of blowing snow and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ018-221400-
/O.CON.KFGZ.WI.Y.0001.230222T0900Z-230223T0600Z/
Northern Gila County-
Including the cities of Payson, Strawberry, and Young
138 PM MST Tue Feb 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM MST
WEDNESDAY BELOW 5000 FEET...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower elevations of Gila County.

* WHEN...From 2 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front
  on Wednesday, causing areas of blowing snow and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
107 
WWUS75 KFGZ 220949
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
249 AM MST Wed Feb 22 2023

AZZ005-009-010-012>014-037-040-230000-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
249 AM MST Wed Feb 22 2023 /249 AM MST Wed Feb 22 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 mph
  expected through the morning, decreasing to 50 to 60 mph during
  the afternoon. Local gusts up to 75 mph possible.

* WHERE...Lower elevations of central and northern Arizona.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and
  trees, and cause power outages. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and vehicles
  with trailers.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front
  today, causing areas of blowing snow and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ018-230600-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-230223T0600Z/
Northern Gila County-
Including the cities of Payson, Strawberry, and Young
249 AM MST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING
BELOW 5000 FEET...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph
  expected. Wind gusts decreasing to 30 to 40 mph by late
  afternoon. 

* WHERE...Lower elevations of Gila County.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Light snow will develop behind a cold front
  today, causing areas of blowing snow and poor visibility..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
025 
WWUS75 KFGZ 230005
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
Issued by National Weather Service Las Vegas NV
505 PM MST Wed Feb 22 2023


AZZ005-009-010-012>014-037-040-230115-
/O.EXP.KFGZ.HW.W.0002.000000T0000Z-230223T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Yavapai County Valleys and Basins-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, 
and Kykotsmovi
505 PM MST Wed Feb 22 2023 /505 PM MST Wed Feb 22 2023/

...HIGH WIND WARNING HAS EXPIRED...

Winds have decreased across the warned area and the High Wind
Warning has been allowed to expire as scheduled. 

$$

AZZ018-230600-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-230223T0600Z/
Northern Gila County-
Including the cities of Payson, Strawberry, and Young
505 PM MST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected. Wind gusts decreasing to 30 to 40 mph by late 
  afternoon. 

* WHERE...Lower elevations of Gila County.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. 

* ADDITIONAL DETAILS...Light snow will develop behind a cold 
  front today, causing areas of blowing snow and poor 
  visibility.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 19, 8:42 PM MST, 6 hours 4 minutes earlier.

Area forecast discussion, Feb 19, 8:42 PM MST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
842 PM MST Sun Feb 19 2023

.SYNOPSIS...Warm temperatures will continue through Monday with a
slight chance for showers. A major winter storm with extremely
cold temperatures, very strong winds, and accumulating snow is
forecast for the middle of the week. Winter weather is expected to
continue through the end of the week.

&&

.UPDATE...A high cloud shield will continue to stream over
southeastern Arizona into the White Mountains through the
overnight hours. This is ahead of an upper level low currently
off the Baja coast. This low will remain over the Pacific Ocean
through Tuesday before ejecting into Sonora Mexico ahead of a
potent winter storm diving south into northern Arizona late
Tuesday night/Wednesday.

No major updates are required to the ongoing forecast this
evening as the main focus will be on Wednesday's winter storm.

&&

.PREV DISCUSSION /206 PM MST/...Isolated shower activity has been
observed across northern Arizona today in response to moistening
southwest flow ahead of a cut off low pressure system. The cut-off
low is currently situated west of the Baja coastline and is
forecast to track eastward across Sonora, Mexico through the early
part of this week. This will bring periods of clouds over the
coming days, in addition to the chance for light showers mainly
from the Mogollon Rim southward. Warmer daytime temperatures will
mean showers will be mixed precipitation, or even rain, in the
higher elevations. The more mild conditions continue through
Tuesday before a drastic return of winter arrives midweek.

Another very strong and cold winter storm system is well forecast
by all operational and ensemble guidance to dive through the
western states and into Arizona from late Tuesday night through
Wednesday night. The forecast track is very similar to that of the
Valentine's Day storm last week, and just about as cold as well.
The main difference with this one is the very strong pre-frontal
winds that develop. There is good model agreement that a swath of
50-70 kt winds at 700 mb develops Tuesday evening and lasts
through the day on Wednesday. This is leading to increased
confidence of wind gusts 60+ mph during this time period. In
addition, snow will begin to develop across northwest Arizona late
Tuesday night and spread east along the cold front passage through
the day on Wednesday. Similar to the last storm, snow levels will
plummet to the valley floors. This is complicated storm system to
message due to the dual impacts of high wind followed by
accumulating snow. We have tried to focus on the most prominent
hazard for each area and have issued Winter Storm Watches for the
higher elevation zones and High Wind Watches for the lower
elevations. That's not to say the lower elevations won't see any
snowfall, but wind is anticipated to be the higher impact.
Conversely, higher terrain areas may see high wind develop just
prior to the onset of snowfall, but will continue to see the
potential for 60+ mph wind gusts while snow is falling. This will
cause areas of white-out and blizzard-like conditions across the
high country. This storm has the potential to be extremely
dangerous to any travel in the high country.

The cold trough remains over the southwest through the end of the
week, bringing the potential for additional snowfall Thursday into
the weekend. For now, our Winter Storm Watch focuses on the first
strong cold front passage, but it's possible winter weather
impacts will last later into the week. Confidence decreases
Thursday and beyond as the latest operational model runs want to
hold back on the Thurs/Fri precipitation and bring a more
significant system through over the weekend. In addition to the
snow, this storm promises to bring very cold temperatures again
from Wednesday through the end of the week. This is shaping up to
be an impactful week of winter weather and it's advised to stay
updated with the forecast.

&&

.AVIATION...For the 06Z TAF package...Many sites remain VFR for
the TAF period. The persistent southerly flow up along the rim is
pointing to developing MVFR conditions tonight, primarily for
FLG. Confidence is too low at this time to also include for SEZ.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Warmer daytime temperatures are expected Monday
and Tuesday. Winds will remain out of the south and become breezy
each afternoon: winds will really start to pick up Tuesday evening
ahead of a strong winter storm. Lower clouds and isolated, light
showers are possible Monday and Tuesday.

Wednesday through Friday...A major storm will be ongoing Wednesday
with very strong winds (gust 50-60 MPH), snow, blowing snow, and low
elevation rainfall. Winds will slack some for Thursday and Friday
but precipitation chances persist.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Tuesday evening through Wednesday
evening for AZZ004-006>008-011-015>017-038-039-104-106>108-111-
115>117-138-139.

High Wind Watch from Tuesday evening through Wednesday afternoon
for AZZ005-009-010-012>014-037-040-105-109-110-112>114-137-140.

&&

PUBLIC...TM/MCT
AVIATION...TM
FIRE WEATHER...RKR

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:03 PM MSTWinter Storm WarningFGZApache, Coconino, Gila, Navajo, Yavapai4 days

Nearby

High Wind Warnings in Arizona, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.